Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 45, NWS Tallahassee, FL

March 29, 20097 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 29, 2009, 4:21 AM EDT for 7 counties in Florida. It took effect at Mar 29, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 4:21 AM EDT (08:21 UTC)
In effect from
Mar 29, 2009, 2:00 PM EDT
Expired
Mar 29, 2009, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 290821
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 AM EDT SUN MAR 29 2009

...RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL 6
PM EDT/5 PM CDT SUNDAY AFTERNOON FOR MOST OF THE FLORIDA BIG BEND
DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT 
COMBINED WITH 20-FOOT WIND SPEEDS 15 MPH OR GREATER AND HIGH
DISPERSIONS...

...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL
7 PM EDT/6 PM CDT MONDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL
7 PM EDT/6 PM CDT MONDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA AND SOUTHEAST ALABAMA DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 25 PERCENT...

.COOLER AND DRIER CONDITIONS ARE EXPECTED TODAY THROUGH MONDAY
AS HIGH PRESSURE MOVES ACROSS THE DEEP SOUTH IN THE WAKE OF
THE COLD FRONT. RED FLAG CONDITIONS ARE EXPECTED OVER MOST
OF THE FLORIDA BIG BEND THIS AFTERNOON...WITH RELATIVE HUMIDITIES
APPROACHING CRITICAL VALUES IN THE PANHANDLE. RED FLAG CONDITIONS
WILL BE POSSIBLE MONDAY AFTERNOON ACROSS THE ENTIRE AREA. 
MOISTURE AND RAIN CHANCES RETURN TO THE FORECAST BEGINNING 
TUESDAY AS A SERIES OF FRONTS AFFECT THE AREA.

FLZ007>015-034-292300-
/O.CAN.KTAE.FW.A.0039.090329T1700Z-090329T2200Z/
/O.CON.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-DIXIE-
421 AM EDT SUN MAR 29 2009 /321 AM CDT SUN MAR 29 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR THIS AFTERNOON. A FIRE WEATHER WATCH 
REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ016>019-026>029-292300-
/O.UPG.KTAE.FW.A.0039.090329T1700Z-090329T2200Z/
/O.NEW.KTAE.FW.W.0045.090329T1800Z-090329T2300Z/
/O.CON.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
421 AM EDT SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE 
HUMIDITY...GUSTY WINDS AND HIGH DISPERSIONS WILL ENHANCE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-292300-
/O.CON.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
421 AM EDT SUN MAR 29 2009 /321 AM CDT SUN MAR 29 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI
1 follow-up statement
000 
WWUS82 KTAE 291925
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT/5 PM CDT
SUNDAY AFTERNOON FOR MOST OF THE FLORIDA BIG BEND DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH
20-FOOT WIND SPEEDS 15 MPH OR GREATER AND HIGH DISPERSIONS...

...RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT/NOON CDT UNTIL 7
PM EDT/6 PM CDT MONDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON FOR
SOUTHWEST AND SOUTH CENTRAL GEORGIA AND SOUTHEAST ALABAMA DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.COOLER AND DRIER CONDITIONS ARE EXPECTED THROUGH MONDAY AS HIGH
PRESSURE MOVES ACROSS THE DEEP SOUTH IN THE WAKE OF THE COLD
FRONT. RED FLAG CONDITIONS WILL PERSIST OVER MOST OF THE FLORIDA
BIG BEND DURING THE REST OF THIS AFTERNOON. WINDS WILL NOTICEABLY
DECREASE ON MONDAY BUT WITH THE DRY AIRMASS...RED FLAG CONDITIONS
ARE STILL FORECAST ACROSS NORTH FLORIDA AND LIKELY ACROSS
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA MONDAY
AFTERNOON. MOISTURE AND RAIN CHANCES RETURN TO THE FORECAST
BEGINNING TUESDAY AS A SERIES OF FRONTS AFFECT THE AREA.

FLZ016>019-026>029-300045-
/O.UPG.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/
/O.NEW.KTAE.FW.W.0046.090330T1700Z-090330T2300Z/
/O.CON.KTAE.FW.W.0045.000000T0000Z-090329T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
325 PM EDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007>015-034-300045-
/O.UPG.KTAE.FW.A.0040.090330T1700Z-090330T2300Z/
/O.NEW.KTAE.FW.W.0046.090330T1700Z-090330T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-DIXIE-
325 PM EDT SUN MAR 29 2009 /225 PM CDT SUN MAR 29 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM
EDT /6 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM
EDT /6 PM CDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-300045-
/O.EXT.KTAE.FW.A.0040.090330T1800Z-090330T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
325 PM EDT SUN MAR 29 2009 /225 PM CDT SUN MAR 29 2009/

...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON...

THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:31 AM EDT, 50 minutes earlier.

Area forecast discussion, Mar 29, 3:31 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EDT SUN MAR 29 2009

.SHORT TERM (TODAY THROUGH TUESDAY)...AS OF 06Z THE COLD FRONT WAS
MOVING THROUGH THE EASTERN THIRD OF THE FORECAST AREA. THE LINE OF
SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT HAS PUSHED JUST
SOUTH OF THE DIXIE COUNTY. A DRIER AND COOLER AIR MASS WILL SPILL
INTO THE REGION THROUGH THE REST OF TONIGHT AND SUNDAY. HIGH
TEMPERATURES THIS AFTERNOON WILL GENERALLY BE IN THE UPPER 60S AND
LOWER 70S. MAIN IMPACT OF THE COLD FRONT WILL BE FELT MONDAY
MORNING...WITH TEMPERATURES DROPPING TO NEAR 40 DEGREES ACROSS THE
AREA AS HIGH PRESSURE SETTLES OVERHEAD.

MONDAY WILL BE DRY AS WELL WITH HIGH PRESSURE IN CONTROL ACROSS
THE AREA. BY MONDAY NIGHT...THE SFC HIGH WILL SLIDE EAST AS THE
NEXT UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS. A COLD FRONT WILL
BEGIN TO APPROACH THE REGION FOR TUESDAY WITH SOUTHERLY FLOW OFF
THE GULF RAPIDLY INCREASING LOW LEVEL MOISTURE...INCREASING RAIN
CHANCES FOR TUESDAY. WITH STRONG LIFT EXPECTED WITH THIS SYSTEM
AND A POSSIBLE LOW DEVELOPING ALONG THE CENTRAL GULF
COAST...SITUATION WILL NEED TO BE MONITORED FOR POSSIBILITY OF
BOTH SEVERE WEATHER AND HEAVY RAINFALL.

.LONG TERM (TUESDAY NIGHT-SUNDAY)...ACTIVE ZONAL FLOW ALOFT WILL
KEEP MUCH OF THE WORK WEEK UNSETTLED FOR THE SOUTHEAST CONUS.
SURFACE LOW PRESSURE LIFTS NW THROUGH THE GREAT LAKES TUESDAY NIGHT
AND WEDNESDAY...DRAGGING COLD FRONT INTO THE CWA. FRONT STALLS NEAR
THE FL/GA BORDER WEDNESDAY NIGHT AND LIFTS NWD AS A WARM FRONT
THURSDAY AS ANOTHER LOW FOLLOWS A SIMILAR PATH AS ITS PREDECESSOR.
MORE AMPLITUDE WITH UPPER TROUGH WHICH SHOULD GIVE COLD FRONT MORE
IMPETUS TO CLEAR THE CWA FRIDAY...ACCORDING TO THE 28/12Z ECMWF. THE
29/00Z GFS STALLS THE SURFACE FRONT OVER NRN GOMEX/FL THIS WEEKEND
W/ WEAK WAVE ADVECTING MOISTURE NWD INTO THE CWA. GIVEN THE
UNCERTAINTY...WILL LEAVE SLIGHT CHANCE POPS MAINLY FOR FL AND MARINE
ZONES. HIGH TEMPS DURING THE PERIOD WILL AVERAGE NEAR NORMAL...WHILE
LOW TEMPS AVERAGE ABOVE NORMAL.

&&

.AVIATION...ASIDE FROM A BRIEF PERIOD OF MVFR CIG AT KPFN...VFR WILL
PREVAIL OVERNIGHT. SOUTHWEST TO WEST WINDS AROUND 10 KT WILL BECOME
WEST TO NORTHWEST AS THE COLD FRONT EXITS THE AREA. A TIGHT PRESSURE
GRADIENT ON SUNDAY WILL CREATE BREEZY CONDITIONS WITH SUSTAINED
WINDS 12-15 KT WITH FREQUENT GUSTS TO 20-25 KT.

&&

.MARINE...WINDS WILL SUBSIDE DURING THE DAY TODAY AS HIGH PRESSURE
BUILDS EAST ACROSS THE NORTHERN GULF OF MEXICO. HOWEVER...SEAS
WILL BE SLOWER TO DECREASE SO WILL CONTINUE THE SMALL CRAFT
ADVISORY THROUGH THE DAY. WINDS AND SEAS WILL REMAIN LOW THROUGH
MONDAY BEFORE INCREASING AGAIN FOR MIDWEEK AS THE NEXT FRONT
APPROACHES.

&&

.FIRE WEATHER...WESTERLY FLOW WILL USHER IN MUCH DRIER AIR THIS
AFTERNOON. EXPECT 4+ HOUR DURATIONS OF SUB-35 PERCENT RH COMBINED
WITH GUSTY WINDS AND HIGH DISPERSIONS FOR MOST OF THE FL BIG
BEND...AND WILL UPGRADE WATCH TO A WARNING. SLIGHTLY COOLER TEMPS
ACROSS THE PANHANDLE WILL KEEP RH VALUES JUST ABOVE 35 PERCENT...SO
HAVE CANCELLED THE WATCH...HOWEVER NEXT SHIFT SHOULD MONITOR AND
ISSUE WARNING AS NEEDED. ON MONDAY...WINDS WILL BE LIGHTER AND
DISPERSIONS LOWER. WITH POTENTIAL LONG DURATIONS OF LOW RH...WILL
LEAVE CURRENT WATCHES IN EFFECT.

&&

.HYDROLOGY...STORM TOTAL RAINFALL FOR THE 72 HOUR PERIOD ENDING AT
MIDNIGHT RANGED FROM 6 TO 10 INCHES ACROSS THE FL PANHANDLE...SERN AL
AND SWRN GA...TO 2 TO 4 INCHES OVER MUCH OF THE FL BIG BEND INTO
SCNTRL GA. RUNOFF FROM THIS RAINFALL HAS ALREADY CONTRIBUTED TO
SHARP RISES ON THE FOLLOWING BASINS:

APALACHICOLA...CHOCTAWHATCHEE-PEA...CHATTAHOOCHEE...AND OCHLOCKONEE
RIVERS...SHOAL...KINCHAFOONEE AND SPRING CREEKS.

MINOR TO MODERATE FLOODING IS FORECAST ON THESE BASINS AND CREEKS
DURING THE NEXT SEVERAL DAYS AS ROUTED WATER PROGRESSES DOWNSTREAM.
CONCERN IS ADDITIONAL RAINFALL DURING THE TUESDAY-FRIDAY PERIOD WILL
PROLONG THE RIVERINE FLOODING.

IN ADDITION...WIDESPREAD AREAL FLOODING CONTINUES TONIGHT ACROSS A
LARGE PORTION OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AS WELL AS THE FLORIDA PANHANDLE. NUMEROUS ROADS REMAIN
CLOSED...AND WATER LEVELS CONTINUE TO RISE ON SOME CREEKS AND
STREAMS. HAVE OPTED TO EXTEND THE PREVIOUSLY ISSUED AREAL FLOOD
WARNING THROUGH MID-MORNING TO ALLOW THE DAYSHIFT TO REASSESS THE
SITUATION ONCE THE SUN COMES UP.

FOR THE LATEST FLOOD WARNINGS AND STATEMENTS ISSUED BY NWS
TALLAHASSEE...GO TO THE FOLLOWING WEB SITE:

HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  43  75  47  75 /   0   0   0  10  50
PANAMA CITY  68  50  73  58  73 /   0   0   0  10  60
DOTHAN       68  41  74  50  72 /   0   0   0  10  60
ALBANY       69  41  75  47  72 /   0   0   0  10  50
VALDOSTA     73  44  76  48  77 /   0   0   0  10  40
CROSS CITY   73  43  77  48  80 /  10   0   0  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
     THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     HIGH SURF ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAY...COASTAL WALTON...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
     TO 60 NM.

&&

CAMP/JAMSKI
Hazardous weather outlook, Mar 28, 4:53 AM EDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EDT SAT MAR 28 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
453 AM EDT SAT MAR 28 2009 /353 AM CDT SAT MAR 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH THIS
EVENING...

...A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE EASTERN FLORIDA
PANHANDLE...

...HIGH SURF ADVISORY ALONG THE FLORIDA BIG BEND AND PANHANDLE
COAST...

...HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND
PANHANDLE COAST...

...SMALL CRAFT ADVISORY FOR HIGH WINDS AND SEAS...

A POWERFUL UPPER LEVEL STORM SYSTEM OVER THE RED RIVER VALLEY WILL
PUSH A STRONG COLD FRONT THROUGH THE REGION TODAY. STRONG TO SEVERE
THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...ALONG WITH VERY HEAVY
RAINFALL. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE
POSSIBLE TODAY ACROSS THE FLORIDA PANHANDLE AND BIG
BEND...SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA. THE STRONGEST ACTIVITY WILL AFFECT THE PANHANDLE AND
SOUTHEAST ALABAMA THIS MORNING BEFORE SHIFTING WEST INTO THE BIG
BEND AND GEORGIA DURING THE AFTERNOON AND EVENING.

PORTIONS OF THIS SAME AREA MAY RECEIVE 2 TO 4 ADDITIONAL INCHES OF
RAIN TODAY...LEADING TO THE POSSIBILITY OF FLOODING ALONG AREA
RIVERS AND STREAMS.

THE STRONG ONSHORE FLOW TODAY THROUGH THE WEEKEND WILL LEAD TO
HAZARDOUS SURF CONDITIONS AT AREA BEACHES AND HAZARDOUS SEAS OVER
THE MARINE WATERS. TIDES OF 1 TO 2 FEET ABOVE NORMAL WILL BE
POSSIBLE THROUGH EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SURF AND SEAS WILL SLOWLY DIMINISH ON SUNDAY...BUT THERE WILL
STILL BE A HIGH RISK OF RIP CURRENTS AT AREA BEACHES.

ANOTHER COLD FRONT WILL APPROACH THE REGION BY THE MIDDLE OF NEXT
WEEK...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUEST FOR TODAY AS TORNADO OR SEVERE
THUNDERSTORMS WATCHES ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Local storm report, Mar 28, 11:02 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     DOWNBURST        HARTFORD                31.10N 85.70W
03/28/2009                   GENEVA             AL   PUBLIC

            BARN DISTROYED, WINDOW BLOWN OUT IN THE HOUSE AND A LARGE
            TREE SNAPED OFF AT THE BASE

0654 AM     HAIL             SAMSON                  31.11N 86.05W
03/28/2009  M1.00 INCH       GENEVA             AL   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED IN SAMSON BY THE ALABAMA STATE
            PATROL. REPORTED RELAYED BY BIRMINGHAM WEATHER.

0709 AM     HAIL             3 W ENTERPRISE          31.31N 85.90W
03/28/2009  M0.88 INCH       COFFEE             AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS NICKEL SIZE HAIL IN THE AREA
            BETWEEN COUNTY ROAD 625 AND BOLL WEEVIL CIRCLE ON THE
            WEST SIDE OF ENTERPRISE. HAIL DURATION IN THE AREA WAS
            APPROXIMATELY 20 MINUTES.

0830 AM     TSTM WND GST     DALEVILLE               31.31N 85.71W
03/28/2009  E0.00 MPH        DALE               AL   PUBLIC

            NUMEROUS TREES DOWN IN THE CITY OF DALEVILLE AND
            LOCALIZED STREET FLOODING.

0843 AM     TSTM WND DMG     3 NNW DOWNTOWN DOTHAN   31.26N 85.41W
03/28/2009                   HOUSTON            AL   BROADCAST MEDIA

            TREES DOWN AT WESTGATE PARKWAY AND BRIAR CLIFF ROAD.
            TREES ALSO REPORTED DOWN ON BUENA VISTA ROAD.

0900 AM     FLASH FLOOD      DOWNTOWN DOTHAN         31.22N 85.39W
03/28/2009                   HOUSTON            AL   EMERGENCY MNGR

            EXTENSIVE FLOODING AROUND DOTHAN...SOME HOMES WITH WATER
            INSIDE...APARTMENT BUILDINGS EVACUATED.

0920 AM     FLASH FLOOD      GENEVA                  31.04N 85.88W
03/28/2009                   GENEVA             AL   PUBLIC

            KNEE DEEP WATER REPORTED IN GENEVA AT NORTH MERRITT
            STREET AND HART STREET.

0930 AM     TSTM WND DMG     SHELLMAN                31.76N 84.62W
03/28/2009                   RANDOLPH           GA   LAW ENFORCEMENT

            TREES DOWN NEAR SHELLMAN AT HWY 82

0958 AM     TSTM WND DMG     PARROTT                 31.89N 84.51W
03/28/2009                   TERRELL            GA   LAW ENFORCEMENT

            TREE REPORTED DOWN IN PARROT.

1025 AM     TSTM WND GST     4 SE DAWSON             31.73N 84.40W
03/28/2009  E0.00 MPH        TERRELL            GA   TRAINED SPOTTER

            TREES DOWN NEAR CALLIS AND SASSER ROADS.

1037 AM     TSTM WND GST     ENTERPRISE              31.12N 84.83W
03/28/2009  E0.00 MPH        MILLER             GA   EMERGENCY MNGR

            HAIL OF UNKNOWN SIZE..NUMEROUS TREES DOWN ON UNION CHURCH
            ROAD.

0100 PM     TORNADO          DOERUN                  31.32N 83.92W
03/28/2009                   COLQUITT           GA   TRAINED SPOTTER

            TREES DOWN POSSIBLE TORNADO SEVERAL SHEDS WITH ROOFS OFF

0108 PM     HAIL             SYLVESTER               31.53N 83.84W
03/28/2009  E1.00 INCH       WORTH              GA   EMERGENCY MNGR

            QUARTER SIZE HAIL

0115 PM     HAIL             1 E SYLVESTER           31.53N 83.82W
03/28/2009  E0.88 INCH       WORTH              GA   AMATEUR RADIO

            POLAND AND SUMNER 1 MILES EAST OF DOWNTOWN SYLVESTER
            NICKLE SIZE HAIL.

0125 PM     FLASH FLOOD      ALBANY                  31.58N 84.18W
03/28/2009                   DOUGHERTY          GA   AMATEUR RADIO

            MARILYN AND 1ST STREET OVER THE ROADS

0134 PM     FLASH FLOOD      DOWNTOWN DOTHAN         31.22N 85.39W
03/28/2009                   HOUSTON            AL   TRAINED SPOTTER

            URBAN AND SMALL STREAM FLOODING SEVERAL HOMES FLOODED
            MANY ROADS IMPASSIBLE

0134 PM     HAIL             CHULA                   31.55N 83.55W
03/28/2009  E0.88 INCH       TIFT               GA   EMERGENCY MNGR

            PENNY AND NICKEL SIZED HAIL

0153 PM     FLOOD            2 N ALBANY              31.61N 84.18W
03/28/2009                   DOUGHERTY          GA   PUBLIC

            LEE CO GA 2 MILES NORTH OF ALABANY WATER OVER THE ROADS

0204 PM     FLASH FLOOD      SYLVESTER               31.53N 83.84W
03/28/2009                   WORTH              GA   AMATEUR RADIO

            SOUTH QUADRANT OF THE CITY EMER MGMT OFFICE EVACUATED
            ALONG WITH SEVERAL HOMES WERE EVACUATED BY BOAT.

0205 PM     DOWNBURST        MARIANNA                30.77N 85.24W
03/28/2009                   JACKSON            FL   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE CITY WIDE SPREAD POWER
            OUTAGES

0228 PM     DOWNBURST        7 NW BAINBRIDGE         30.98N 84.66W
03/28/2009                   DECATUR            GA   PUBLIC

            ROOF OFF STRUCTURE AT DOTHAN RD AND CYRENE RD

0228 PM     DOWNBURST        MARIANNA                30.77N 85.24W
03/28/2009                   JACKSON            FL   PUBLIC

            JEFFERSON AND FRANKLIN ST WIMBERLY WAREHOUSE ROOF SHEARED
            OFF ROOF OF VERY LARGE WAREHOUSE.

0437 PM     DOWNBURST        FITZGERALD              31.71N 83.25W
03/28/2009                   BEN HILL           GA   EMERGENCY MNGR

            2 TREES DOWN AND POWER LINES DOWN

0515 PM     DOWNBURST        MOULTRIE                31.18N 83.79W
03/28/2009                   COLQUITT           GA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN COUNTY WIDE

&&

JAMSKI
Special weather statement, Mar 29, 12:12 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 AM EDT SUN MAR 29 2009

FLZ034-290445-
DIXIE-
1212 AM EDT SUN MAR 29 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 1245 AM EDT

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF CROSS CITY...MOVING
NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:44 PM EDTAreal Flood WarningTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 3 more14 hr
Mar 28, 11:26 PM EDTRiver Flood WarningTAEWalton44 hr
Mar 29, 3:25 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.